Florida, 2014Hail and Damaging Winds in Florida, April 29, 2014
April 29, 2014 · NWS JAX · 7 events in 5 counties and zones
A pre-frontal squall line moved across northeast Florida during the afternoon and early evening hours. A few strong to severe storms produced wind damage, hail as well as funnel clouds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line moved across northeast Florida during the afternoon and early evening hours. A few strong to severe storms produced wind damage, hail as well as funnel clouds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 29, 1:45 PM EST, 45 minutes earlier.
Area forecast discussion, Apr 29, 1:45 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE APR 29 2014
...ISOLATED STRONG STORMS THIS AFTERNOON/EVENING FOR NE FL/SE GA...
...SLIGHT RISK OF SEVERE STORMS FOR ALL OF NE FL/SE GA WEDNESDAY...
.SHORT TERM...
REST OF THIS AFTERNOON/EVENING...LINGERING FRONT-END OF OLD SQUALL
LINE CONTINUES TO PROGRESS SLOWLY EASTWARD ALONG THE I-10 CORRIDOR
AND FL/GA BORDER WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS AND A
FEW ISOLD STRONG STORMS WITH GUSTY WINDS/SMALL HAIL AND A FEW WEAK
ROTATIONS ALOFT WITH SOME CELLS...BUT OVERALL SEVERE WEATHER THREAT
REMAINS LOW THROUGH THE EVENING HOURS.
TONIGHT...AFTER SUNSET LAST OF CONVECTION SHOULD FADE WITH FAIR
SKIES. WHILE SOUTH FLOW AT 5-10 MPH WILL KEEP MIN TEMPS VERY MILD
AROUND 70 DEGREES IN MOST LOCATIONS. NOT MUCH IN THE WAY OF ANY FOG
EXPECTED BUT LOW LEVEL STRATUS DECK MAY DEVELOP TOWARDS MORNING.
WEDNESDAY...MODELS IN GOOD AGREEMENT THAT ENOUGH HEATING SHOULD
OCCUR AHEAD OF NEXT SQUALL LINE AND EXPECT AT LEAST SCATTERED
COVERAGE OF STORMS ACROSS ALL OF NE FL/SE GA WITH STRONG ENOUGH
DYNAMICS/LIFT IN THE MID/UPPER LEVELS TO HELP INITIATE STRONG TO
SEVERE CONVECTION AT TIMES DURING THE AFTERNOON AND EVENING HOURS.
MAIN THREAT WILL CONTINUE TO BE STRONG/DAMAGING WINDS & HAIL BUT AN
ISOLATED TORNADO WILL STILL BE POSSIBLE. HIGHS SHOULD SURGE WELL
INTO THE 80S TO NEAR 90 MOST LOCATIONS AND EVEN SOME LOWER 90S ONCE
AGAIN ACROSS INLD NE FL. CONVECTION WILL INTERACT WITH LOCAL SEA
BREEZES MOVING IN FROM BOTH COASTS AND SLOWER STORM MOVEMENT THAN
TODAY MAY ALLOW FOR LOCALIZED HEAVY RAINFALL/FLOODING IF ANY TYPE OF
MCS/SQUALL LINE STALLS ACROSS THE REGION DURING THE LATE
AFTERNOON/EVENING HOURS.
THURSDAY...WITH FRONTAL BOUNDARY STALLED DIRECTLY OVER SE GA/NE FL
EXPECT SCATTERED SHOWERS/STORMS TO CONTINUE BUT WEAKENING MID/UPPER
LEVEL DYNAMICS AND LESS DAYTIME HEATING WILL LIKELY KEEP STORMS
BELOW SEVERE LIMITS WITH MAINLY STRONG STORMS AND SLOWER MOVING
ACTIVITY THAT MAY TRAIN ACROSS SAME AREAS TO PRODUCE MORE OF A
LOCALIZED FLOOD THREAT. PROBABLY TOO EARLY TO ISSUE ANY KIND OF
FLASH FLOOD WATCH WITH UNCERTAINTY OF TOTAL AMOUNTS DUE TO
CONVECTION. HIGHS GENERALLY IN THE UPPER 70S TO MIDDLE 80S DUE TO
MORE CLOUD COVER.
FRIDAY...LONGER RANGE MODELS ALL DEPICT RENEWED ENERGY PUSHING OUT
OF THE BASE OF THE LONG WAVE TROF OVER THE GOMEX AND OVERRUNNING THE
FRONTAL BOUNDARY STALLED ACROSS NE FL/SE GA AND THIS WILL RE-NEW THE
CHANCE OF SHOWERS/EMBEDDED STORMS...WITH THE MAIN THREAT THIS TIME
AROUND BEING HEAVY RAINFALL AS THE SURFACE BOUNDARY WILL LIKELY SLIP
JUST SOUTH OF THE REGION ACROSS CENTRAL FLORIDA AND MOST THE
RAINFALL WILL BE MORE OF THE OVERRUNNING TYPE ACRS NE FL/SE GA
ALTHOUGH STORM RAINFALL AMOUNTS COULD TOTAL IN THE 2-3 INCH RANGE BY
FRIDAY NIGHT WHICH COULD SLOW THE SUWANNEE RIVER BASIN FROM FALLING
THIS WEEKEND WITH A RENEWED PUSH OF MINOR/MODERATE FLOODING IN THE
BASIN.
.LONG TERM...SATURDAY THROUGH TUESDAY...
SAT...LAST OF OVERRUNNING RAINFALL ON BACK-SIDE OF FRONTAL BOUNDARY
WILL EXIT THE REGION TO THE SOUTHEAST THROUGH THE DAY WITH CLEARING
SKIES AND MAX TEMPS REMAINING SLIGHTLY BELOW NORMAL IN THE 70S.
SUN-TUE...ZONAL FLOW ALOFT AND WEAK HIGH PRESSURE AT THE SURFACE
WILL ALLOW FOR A MAINLY DRY PERIOD WITH MOSTLY SUNNY SKIES AND
SEASONABLE MAX TEMPS INTO THE LOWER TO MIDDLE 80S.
&&
.AVIATION...
DEVELOPMENT OF SCATTERED CONVECTION HAS ALLOWED FOR THE USE OF TEMPO
SHRA/TSRA IN THE TAF SITES THROUGH THE LATE AFTERNOON HOURS WITH
SOME POSSIBLE MVFR CIGS/IFR VSBYS IF THE CONVECTION DEVELOPS RIGHT
OVER THE AIRPORT TERMINALS. ANY IMPACTS FROM STORMS WILL LESSEN BY
SUNSET WITH VFR CONDS...THEN MODELS STILL TRYING TO SUGGEST POSSIBLE
IFR CIGS IN LOW STRATUS LATE TONIGHT IN THE MOIST LOW LEVEL
SOUTHERLY FLOW.
&&
.MARINE...
SOUTH FLOW TO CONTINUE AT 15-20 KNOTS THROUGH THURSDAY AHEAD OF THE
FRONT WITH SEAS IN THE 3-6 FT RANGE WITH SCEC HEADLINES...THEN SHIFT
TO THE NORTH BEHIND THE FRONT ON FRIDAY AROUND 10-15 KNOTS WITH
SUBSIDING SEAS. A GENERAL NORTHWEST FLOW AROUND 10 KNOTS WITH SEAS
AT 2-4 FT OVER THE WEEKEND. MAIN IMPACTS WILL BE PLENTIFUL STORM
ACTIVITY FROM WEDNESDAY NIGHT THROUGH SATURDAY.
RIP CURRENTS: LOW RISK TO CONTINUE WITH SIDE SHORE FLOW AND LACK OF
ANY SUBSTANTIAL EASTERLY SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 85 68 77 / 30 50 50 50
SSI 71 82 70 79 / 20 40 40 50
JAX 71 88 71 83 / 20 40 40 50
SGJ 72 88 71 85 / 20 30 30 50
GNV 69 90 70 85 / 20 40 30 50
OCF 69 92 69 87 / 20 40 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/NELSON/GUILLET
Hazardous weather outlook, Apr 29, 2:21 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE APR 29 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
321 PM EDT TUE APR 29 2014
...FEW STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY REGION-WIDE...
...SIGNIFICANT RIVER FLOODING CONTINUES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL PROGRESS EASTWARD TOWARDS THE
INTERSTATE 95 CORRIDOR IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
DURING THE LATE AFTERNOON HOURS...AND WILL MOVE OFFSHORE EARLY
THIS EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY
WINDS...SMALL HAIL...FREQUENT LIGHTING STRIKES AND LOCALLY HEAVY
DOWNPOURS BRING THE PRIMARY HAZARDS.
MAJOR FLOODING CONTINUES ON THE SANTA FE RIVER AT THREE RIVER
ESTATES. ELSEWHERE MINOR TO MODERATE FLOODING CONTINUES WITHIN
SEVERAL LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS REGION-WIDE ON
WEDNESDAY AS A COLD FRONT APPROACHES OUR REGION FROM THE WEST.
DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS BEING THE GREATEST
THREATS WITHIN STRONGER ACTIVITY. AN ISOLATED TORNADO IS POSSIBLE
WITHIN ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED
THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AS A WEAKENING
COLD FRONT PUSHES SLOWLY INTO OUR REGION.
MAJOR FLOODING IS FORECAST FOR THE SANTA FE RIVER AT THREE RIVERS
ESTATES THROUGH THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE
WITHIN SEVERAL OTHER LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER
FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ON WEDNESDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Apr 29, 12:44 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT TUE APR 29 2014
FLZ020-022-GAZ162-163-291830-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-
144 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH...
ECHOLS...COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF WHITE SPRINGS...MOVING
NORTHEAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WHITE SPRINGS...SUWANNEE VALLEY...BELMONT AND FARGO
THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3041 8289 3083 8255 3078 8244 3073 8244
3073 8242 3070 8244 3059 8242 3058 8246
3047 8246 3025 8273 3031 8280 3034 8279
3035 8283
TIME...MOT...LOC 1744Z 230DEG 31KT 3041 8271
NELSONSpecial weather statement, Apr 29, 1:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT TUE APR 29 2014
FLZ022-023-GAZ150-291900-
BAKER-COLUMBIA-WARE-
219 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...BAKER
AND COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 300 PM EDT...
AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES WEST OF TAYLOR...MOVING NORTHEAST AT
25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TAYLOR THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3059 8251 3058 8242 3064 8243 3078 8222
3071 8217 3058 8221 3054 8224 3051 8223
3049 8220 3043 8221 3022 8262 3049 8266
TIME...MOT...LOC 1818Z 239DEG 23KT 3047 8250
NELSONSpecial weather statement, Apr 29, 1:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE APR 29 2014
FLZ022-035-291900-
COLUMBIA-GILCHRIST-
222 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA AND
GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 300 PM EDT...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF BELL...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BELL...OLENO STATE PARK AND FORT WHITE THROUGH 300 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2993 8282 2997 8276 2998 8276 2999 8278
3009 8273 3001 8257 2999 8258 2995 8253
2994 8253 2992 8257 2987 8259 2982 8266
2975 8265 2960 8277 2970 8295
TIME...MOT...LOC 1822Z 211DEG 18KT 2973 8281
NELSONSpecial weather statement, Apr 29, 1:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT TUE APR 29 2014
FLZ040-291930-
MARION-
242 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330
PM EDT...
AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES...MOVING
NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND RAINBOW LAKES ESTATES...DUNNELLON...ROMEO...OCALA
AIRPORT...SPARR...REDDICK...LOWELL...FLEMINGTON AND ANTHONY THROUGH
330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2906 8252 2922 8245 2922 8241 2930 8241
2946 8234 2936 8202 2900 8231
TIME...MOT...LOC 1842Z 212DEG 16KT 2914 8235
NELSONSpecial weather statement, Apr 29, 1:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT TUE APR 29 2014
GAZ150-152-164-165-291945-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
258 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
BRANTLEY...CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF STEPHEN FOSTER STATE
PARK...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK...KINGS FERRY...
WINOKUR...RACE POND...HOMELAND AND FOLKSTON THROUGH 345 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8184 3083 8190 3083 8195 3078 8198
3079 8202 3076 8202 3075 8204 3063 8204
3051 8222 3057 8223 3058 8238 3060 8242
3066 8243 3122 8227 3121 8219 3125 8214
3093 8170
TIME...MOT...LOC 1858Z 230DEG 23KT 3063 8227
NELSONSpecial weather statement, Apr 29, 2:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT TUE APR 29 2014
FLZ022-023-030-GAZ164-291945-
BAKER-CHARLTON-COLUMBIA-UNION-
301 PM EDT TUE APR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
BAKER...COLUMBIA AND UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES EAST OF PALESTINE COMMUNITY...MOVING
NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND GROVES...PALESTINE COMMUNITY...BEASLEY...LULU...
OLUSTEE...WORTHINGTON SPRING...LAKE BUTLER...DUKES...JOHNSTOWN AND
RAIFORD THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8208 3047 8202 3044 8204 3014 8205
3014 8214 3012 8214 3007 8218 3002 8226
2995 8231 2996 8234 2993 8236 2993 8238
2993 8245 3024 8263
TIME...MOT...LOC 1901Z 241DEG 21KT 3010 8236
NELSONEvent by event
3 hail, 2 thunderstorm wind, 1 lightning, 1 funnel cloud. Local standard time, as filed.
Hail, Baker
- When
- April 29, 2:30 PM EST
- Where
- Baker County, 0.6 mi W of Macclenny
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.280, -82.130
Quarter size hail was observed north of Macclenny per photos from a local news station website. The hail size was estimated from photos on the news station website.
Hail, Duval
- When
- April 29, 3:00 PM EST
- Where
- Duval County, 0.6 mi W of Baldwin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -81.980
Penny size hail and an estimated wind gust to 40 mph was observed.
Thunderstorm Wind, Bradford
- When
- April 29, 3:00 PM EST
- Where
- Bradford County, 0.6 mi E of Lawtey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.050, -82.070
Around 500 ft of powerlines were damaged due to thunderstorm wind gusts.
Lightning, St. Johns
- When
- April 29, 4:15 PM EST
- Where
- St. Johns County, 2.39 mi E of Fruit Cove
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.100, -81.590
Lightning struck a home in Julington Creek which damaged the fireplace and removed tile from the fireplace wall. The cost of damage was estimated for the event to be included in Storm Data and the estimated cost of damage is likely inaccurate.
Funnel Cloud, Duval
- When
- April 29, 4:27 PM EST
- Where
- Duval County, 2.39 mi SSW of Greenland
- Reported by
- Public
- Coordinates
- 30.140, -81.570
A funnel cloud was reported 4 miles NE of Fruit Cove.
Hail, Putnam
- When
- April 29, 4:30 PM EST
- Where
- Putnam County, 2.74 mi SE of Bostwick
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.740, -81.600
Penny size hail was reported.
Thunderstorm Wind, St. Johns
- When
- April 29, 5:30 PM EST
- Where
- St. Johns County, 0.6 mi E of Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.820, -81.310
Tree limbs were blown down in St. Augustine. The time of damage was based on radar imagery.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Florida, April 29 to 30, 20141 death · $168 million · 70 kt wind · 5 events
- Tornadoes and Flash Flooding in Florida, April 29 to 30, 2014$18 million · EF1 · 50 events
- Flood and Hail in Kentucky, April 29 to 30, 20141 death · $32,000 · 3 in hail · 5 events
- Tornadoes and Flash Flooding in North Carolina, April 29, 2014$430,000 · EF1 · 15 events
- Flash Flooding and Flood in Alabama, April 29 to 30, 2014$820,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, April 29, 2014$100,000 · 65 kt wind · 20 events
- Hail and Damaging Winds in Ohio, April 29, 20141 injured · $94,000 · 1 in hail · 13 events
- Flash Flood and Flooding in Ohio, April 29 to 30, 2014$121,000 · 2.25 in hail · 14 events
- Dust Storm in Colorado, April 29, 2014$200,000 · 2 events
- High Wind in New York, April 29, 2014$100,000 · 51 kt wind · 4 events
- Damaging Winds and Lightning Strike in Georgia, April 29 to 30, 2014$67,000 · 70 kt wind · 5 events
- High Wind in Pennsylvania, April 29, 20141 injured · $50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508122, 508123, 508126, 508125, 508121, 508124, 508127.